ER nurse thought I had Afib when the doctor ordered an EKG at first but the doctor looked at it and said that the nurse was wrong and that it was just PAC's. Is it possible that PACS could be confused with Afib? I'm a 24 year old male about 50 lbs overweight, smoke 5-10 cigs a day (depending on stress), and I have sleep apnea. I'm going to a sleep study soon probably nexy weekend and I'm trying to quit smoking. I have heard all these thing s can cause Afib that's why I'm scared.
Yes, they can (more or less) look like A-fib on EKG regarding the irregular heart rate with narrow complexed beats.
A-fib is a completely irregular rhythm with no so-called P waves (atrial contractions), while sinus rhythm / sinus tachycardia with PACs have P waves, but they are not always easy to see, especially if the heart rate is a bit high.
I would trust the doctor and not the nurse. In a 24 year old man with no heart disease, PACs causing A-fib is extremely rare, and if it happens, it usually goes back to normal shortly after. A normal heart rarely have the structural changes needed to maintain A-fib for a long time.
How do you feel your PACs? As double beats or skipped beats? (just curious, as I suffer from PACs myself..)
I agree that taking the doc's diagnosis is best, still I'd ask about getting onto a regular aspirin regiment, say one reduced dose. This is something one can decide to do without a prescription, but all the warning say talk with your doctor before taking aspirin on a continuous basis. I have been taking a reduced aspirin a day for about 5 years, and not stomach problems for me (yet). I always take the aspirin with breakfast to be sure I take it when I have food in my stomach.
I suggest the aspirin, just-in-case. One key concern about AFib is the formation of blood clots, and low dose aspirin is the "softest" way to reduce that risk.... low cost and now blood tests needed. I understand there are other unexplained heart benefits from taking a regular aspirin, and I am sure you've seen the aspirin companies in the USA use this "fact" in their advertisements.
Even short runs of AFib that are more often than a few a year should be considered for their associated clot formation risk. I don't have numbers, but I do know the risk is very low, but higher than for those who don't have any runs of AFib.
For me it is constant AFib, and I am also a "senior", so I take an anticoagulant, warfarin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.